MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD VR; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD VR; IMPLANTABLE DEVICE
Model Number D021
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Data analysis showed that the battery diagnostics shows random, intermittent, unpredictable behavior, consistent with a device malfunction.Recommended device explant and replacement.Additional information received indicated that the device was explanted due to normal battery depletion (nbd).No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.This product has not been returned for analysis.This report will be updated should additional information become available or if analysis is completed.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.This product has not been returned for analysis.This report will be updated should additional information become available or if analysis is completed.Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.External visual inspection of the device revealed no anomalies.Although the device memory diagnostics demonstrated that the daily battery voltage measurements displayed an irregular pattern of discharge, the battery voltage level upon receipt in the laboratory was sufficient to ensure therapy availability/delivery while the device was implanted.The device case was then opened to facilitate analysis of the internal components.The battery was separated from the other device electronics and the overall current draw of the circuitry was measured.A normal current drain was observed within the circuitry.Collectively, the pattern of irregular daily battery voltage measurements in conjunction with normal power levels and device hybrid current draw is consistent with behavior of devices where a latent current leakage path has occurred within the battery itself, resulting in a partial depletion of the battery.This behavior is caused by a latent electrical leakage path that develops over time between the anode and cathode within the device battery.In certain circumstances, lithium metal ions can re-plate to form clusters that may result in an internal current leakage.A design enhancement was implemented in 2013 to enlarge the physical barrier between the electrode layers to prevent current leakage in the area of the battery that is most often affected by this behavior.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Data analysis showed that the battery diagnostics shows random, intermittent, unpredictable behavior, consistent with a device malfunction.Recommended device explant and replacement.Additional information received indicated that the device was explanted and replaced.No additional adverse patient effects were reported.

Brand Name
DYNAGEN MINI ICD VR
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16936326
Report Number2124215-2023-24105
Device Sequence Number5730985
Product Code LWS
UDI-Device Identifier00802526533884
UDI-Public00802526533884
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/08/2018
Device Model NumberD021
Device Catalogue NumberD021
Device Lot Number105344
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale